MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date, as no event date is provided.(b)(6).
 
Event or Problem Description
It was reported that a guidewire fracture occurred.A savion flx guidewire was used.However, the guidewire detached in the anterior tibial artery (at) while a 2.5 x 220 coyote balloon catheter was being used.A pedal approach was obtained and it attempted to retrieve the wire with a snare.
 
Additional Manufacturer Narrative
E1 - updated.B2 - outcomes attrib to adv event updated.B3 - date of event updated.B5 - describe event or problem updated.
 
Event or Problem Description
It was reported that a guidewire fracture occurred.A savion flx guidewire was used.However, the guidewire detached in the anterior tibial artery (at) while a 2.5 x 220 coyote balloon catheter was being used.A pedal approach was obtained and it attempted to retrieve the wire with a snare.It was further reported that vascular access was an antegrade approach via pedal.The target lesion was 78% stenosed and was located in the mildly tortuous and moderately calcified left distal leg posterior tibial artery.The broken wire was successfully snared and removed from the patient.The procedure was completed with another savion guidewire via femoral approach.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the unit returned with the wire broken, as part of overall visual revision.The customer attached a picture of a cardboard box of savion flx; the box showed the lot number matched printed on the label which matched with the lot number reported in this complaint.No visual damages were observed through the image provided.The guidewire returned together with its original opened box.The returned guidewire was received separated in two sections; one of them measured approximately 14.75 inches and 103 inches.The proximal end of the shortest section returned showed a kink that was located approximately at 1 inch from the end.No more visual damages were found in the device.During the inspection the polymer jacket distal end was inspected and no damages were found.
 
Event or Problem Description

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11109058
Report Number2134265-2020-18443
Device Sequence Number11027731
Product Code DQX
UDI-Device Identifier08714729978824
UDI-Public08714729978824
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2022
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0026298054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer12/30/2020
02/12/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/07/2021
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;